Reactions 1704, p266 - 2 Jun 2018
Various toxicities: case report
A 53-year-old woman developed severe palmoplantar
pustulosis and generalised guttate psoriasis during treatment
with adalimumab and infliximab, pustular eruption at injection
site during treatment with anakinra, and urticarial and
morbilliform eruptions during treatment with thalidomide
[route, dosage and time to reaction onsets not stated].
The woman was diagnosed with mixed genital hidradenitis
suppurativa and vulval pyoderma gangrenosum. Her
treatment was started with unspecified oral and IV pulse
corticosteroids. Improvement was noted in her condition.
However, she developed steroid induced vertebral and hip
fractures despite receiving bone prophylaxis that required
multiple vertebroplasties. Thereafter, she was trialled on
various therapies including various unspecified antibiotics,
spironolactone, cyproterone [cyproterone acetate], colchicine,
zinc, ciclosporin, mycophenolate mofetil, azathioprine,
methotrexate and immune-globulin, but no improvement was
noted or the therapies resulted in unspecified adverse effects.
Additionally, trials with infliximab and adalimumab led to the
development of severe palmoplantar pustulosis and
generalised guttate psoriasis; trial with anakinra led to the
development of pustular eruption at injection site, and trial
with thalidomide led to the development of urticarial and
morbilliform eruptions. Re-challenge with thalidomide also
resulted in the same reactions. Later, her treatment was started
with ustekinumab, dapsone, metronidazole and ciprofloxacin
[outcomes not stated].
Author comment: "Multiple other therapeutics modalities
have been trialled without success (or adverse effect),
including. . .infliximab (improvement noted but as with
adalimumab, was complicated by severe palmoplantar
pustulosis and generalised guttate psoriasis) and anakinra
(complicated by pustular eruption at injection site and no
clinical effect after 28 days). Thalidomide was complicated by
urticarial and morbilliform eruption, even on rechallenge."
Nguyen Y, et al. A complex case of vulval pyoderma gangrenosum. Australasian
Journal of Dermatology 59 (Suppl. 1): 4-5, May 2018. Available from: URL: http:/
/doi.org/10.1111/ajd.2_12815 [abstract] - Australia
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved